MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION CU-152R; VITAL SIGNS MONITOR

NIHON KOHDEN CORPORATION CU-152R; VITAL SIGNS MONITOR
Model Number CU-152R
Medical Device Problem Codes Display or Visual Feedback Problem (1184); Image Display Error/Artifact (1304)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The biomedical engineer (bme) reported the g5 monitoring unit (g5) had vertical static waveforms during patient use.The bme instructed clinical staff to reboot the unit to resolve the issue.The bme was unable to duplicate the issue on a simulator.No patient harm was reported.The issue began after the software was upgraded to sw 02-28.Nk technical service account manager (tsam) pulled logs for nkc to review.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 when additional information becomes available.Additional model information: d10 concomitant medical device: the following device was used in conjunction with the g5 monitor: cns (b)(4), model #: pu-681ra, serial (b)(6), device manufacturer data: 24/01/2022 (jan.24, 2022), unique identifier (b)(4), returned to nihon kohden: na.
 
Event or Problem Description
The biomedical engineer (bme) reported the g5 monitoring unit (g5) had vertical static waveforms during patient use.There was no harm reported.
 
Additional Manufacturer Narrative
Details of complaint: the biomedical engineer (bme) reported the g5 monitoring unit (g5) had vertical static waveforms during patient use.The bme instructed clinical staff to reboot the unit to resolve the issue.The bme was unable to duplicate the issue on a simulator.No patient harm was reported.The issue began after the software was upgraded to sw 02-28.Nk technical service account manager (tsam) pulled logs for nkc to review.Investigation summary: nihon kohden confirmed the issue was attributed to a software issue that occurred after upgrading the system from software version 02.27 to software version 02.28.The root cause was determined to be a software malfunction of the commercial rtos (kernel) used in the g5/g7 software (version 02.28).Kernel is a part of core software that manages and controls the operating system and a software malfunction occurred with kernel, leading to the reported issue.We asked the customer to complete a software update to version 02-27, which was completed and has had no reported problems since the update.Our nk tsams aided the customer with the software updates for the devices in use at the facilities and informed the applicable customers of these recommendations/actions for the customer.An analysis of trending for similar reported issues, devices, and facility history has been conducted, uncovering 16 (sixteen) similar complaint tickets within our system, originating from the kaiser west la and ontario locations.With all devices now running software revision 02.27, no further complaints have been reported to date.Trending will continue to be monitored for similar issues and devices.Additional model information: d10 concomitant medical device: the following device was used in conjunction with the g5 monitor: cns-6801a model #: pu-681ra.Serial #: (b)(6).Device manufacturer data: 24/01/2022 (jan.24, 2022).Unique identifier (udi) #: (b)(4).Returned to nihon kohden: na.Udi related data quality updates.Corrected information: d1 brand name: corrected the brand name from csm-1502 to cu-152r.D4 additional device information / model #: corrected the model # from csm-1502 to cu-152r.D4 additional device information / catalog #: corrected the catalog # from csm-1502 to cu-152r.D4 additional device information / primary unique device identifier (udi) #: corrected the udi # to include the pi information.This is a correction to the suspect medical device involved in the reported event, applicable to the unique device identifier (udi) information of the fda form 3500a.
 
Event or Problem Description

Brand Name
CU-152R
Common Device Name
VITAL SIGNS MONITOR
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
attn: shama mooman
1-31-4 nishiochia
shinjuku-ku, tokyo 161-8 560
JA  161-8560
Manufacturer (Section G)
NIHON KOHDEN TOMIOKA CORPORATION
attn: shama mooman
1-1 tajino
tomioka city, gunma 370-2 314
JA   370-2314
Manufacturer Contact
shama mooman
seibu bldg 2, 4th floor 1-11-2
kusunokidai tokorozawa, saitama 359-8-580
JA   359-8580
MDR Report Key19154765
Report Number8030229-2024-04248
Device Sequence Number7834383
Product Code MHX
UDI-Device Identifier04931921002056
UDI-Public(01)04931921002056(21)158
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K203435
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 07/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCU-152R
Device Catalogue NumberCU-152R
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2024
Supplement Date Received by Manufacturer07/18/2024
Initial Report FDA Received Date04/22/2024
Supplement Report FDA Received Date07/25/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/16/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CNS; CNS
Patient SexUnknown